Respiratory Disorders Expert Forum
Advair Withdrawal Symptoms?
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Advair Withdrawal Symptoms?

I have been using an Advair diskus since suffering what the doctors diagnosed as an asthma attack (my first ever at 50!) last September. I have cut down using the disk to Mon-wed-Friday and want to stop using it all together. The last dose was taken Wednesday morning and by Monday I was sick as a dog with fever and breathing problems. I started using it again Tuesday and today (Thursday) I am feeling much better.
My question is this - Could I have been experiencing "rebound" effect of using the disk for a prolonged period of time? Are there withdrawal symptoms of discontinuing the product?
The only info I could find online was "do not suddenly stop taking this medicine". It hasn't been sudden. I have been using it M-W-F only for the last 2 months.
Thanks for any help.
Related Discussions
248663_tn?1198086695
It is not surprising that the discontinuation of effective medication could result, not in a rebound, but in an exacerbation.  The fever is not a part of that picture, however, and raises the possibility that you might have contracted an acute respiratory illness, unrelated to stopping the medication.  However, I share your suspicion that stopping the Advair
6 Comments
Blank
Avatar_n_tn
Why would you want to stop taking it?  Does your physician know about this?

Advair is a maintence drug, you take it everday and hopefully it will help prevent breathing problems or asthma attacks.  Why are you only using it three days a week?  Advair is usually taken one to two times DAILY.
You shouldn't suddenly stop taking this medicine because the reason/symptoms you started taking it in the first place will return.

You should absolutely contact your physician and tell him you wish to stop taking this medication.  There are no withdrawl (withdrawal) symptoms that I know of.

And just to add....if you are not taking Advair as prescribed and you DO have an asthma attack, this drug will not help you.  It is not a fast acting medication.  Be sure to have albuterol or the like near by.

-Amanda
Blank
Avatar_f_tn
Thanks Amanda. I wish to stop taking it because I have had only one attack ever (thank goodness) and that was caused by a severe infection.  My pulmonologist knows how I feel about taking the medicine and that I would like to stop. Under his advice, I am only to use it once a day, highly unusual I know. He has said we will discuss stopping it at my next visit which is not scheduled until September.

Yes, I carry a rescue inhaler and gratefully I have never needed it.
Blank
25201_tn?1255584436
Advair Diskus is a maintence medication ..... you should NOT stop taking it without you physician's permission. When you stop taking any steroid there are symptoms that you will experience BUT what you describe doesn't sound like this at all. It sounds like you might have an upper respiratory infection (? bronchitis). Advair also contains a bronchodilator .... It's not unusual that you would be experiencing symptoms; the medication had a purpose and now you have the same respiratory problem that you had before it was prescribed. I agree 100% with the previous poster. See you physician and also get back on your med.NOW. DO NOT risk a severe asthma attack .... they can kill !!
Blank
Avatar_f_tn
Thanks for the advice. I did see my doc who prescribed an antibiotic and mucinex. After 48 hours on both I am feeling much better.
I know what Advair is and why it was prescribed for me. Apparently, this respiratory infection is not Advair related at all. I only asked if it could be.

This forum is a great place. I've been reading here regularly since my illness last September. Sometimes I find more information here than in my doc's office.

Blank
Avatar_n_tn
You have to search, but there are alot of us with symptoms and problems related to advair. Nervousness, high blood pressure, ear ringing, irritiblitilty, strength, thought I was losing my mind, stomach problems, dizziness, headaches severe, migrane (migraine), muscle cramps. Had MRI, clean, to diagnose ringing in ears, E.N.T. Dr. said to stay at least 6 weeks to clear out system. My personal Dr. thought I was nuts, would'nt see me, kept going to specialists, Heart and lung.
After stopping use, cold turkey, Dr. would'nt listen to me, Headaches stopped within a couple days, ringing in ears slowly went away but has come back off and on, after about two weeks started having heart palipitations, irregular, racing fiercely once, depression which I new was coming so was able to deal with it. Severe joint pain and muscle pain, anything I ever hurt in my life hurt like hell, would move from place to place after a coulpe days. Heart Dr. put me on slow-mag to help regulate heart has helped tremendously. Still have light headedness on occasion and don't feel good too often. I relate to Advair as never had those problems before.
Force your Dr. to see you or see specialist, this stuff is'nt for everyone.
Most MDs have not seen people with reactions. I cannot take Statins either due to muscle pain and fatigue.

P.S., it did help my breathing, but not worth it, don't need a stroke or heart attack. Will deal with Asthma in other ways.
5 months and I still have some effects of the drug.

Good luck.
Blank
Avatar_m_tn
A related discussion, advair and spiriva good or bad? was started.
Blank
Avatar_n_tn
A related discussion, Also having advair withdrawl (withdrawal) symptoms was started.
Blank
Avatar_n_tn
A related discussion, How long does Advair stay in your system was started.
Blank
Avatar_n_tn
A related discussion, Baseline b4 - During - After Advair was started.
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank